MAUDE Adverse Event Report: CONMED UTICA AES-50SP EDGE HIP PROBE 50 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AES-50SP EDGE HIP PROBE 50 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AES-50SP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the aes-50sp, aes-50sp edge hip probe 50 degree was being used during a hip arthroscopy procedure on (b)(6) 2024 date when it was reported ¿the head of the probe fell off after just using the probe".The fragment was retrieved, and the procedure was completed.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used device found the electrode tip detached, broken off from the device shaft.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/ or injury.Additionally, the ifu advises the user that continuous flow of irrigant is recommended.Fluid flow assists in removing debris as well as cooling the fluid in the joint and probe tip between activations.The ifu also advises the user to use caution when changing power settings.Use the lowest power setting and the minimum tissue contact time necessary to achieve the appropriate surgical effect.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the aes-50sp, aes-50sp edge hip probe 50 degree was being used during a hip arthroscopy procedure on b)(6) 2024 date when it was reported ¿the head of the probe fell off after just using the probe.¿.The fragment was retrieved, and the procedure was completed.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
AES-50SP EDGE HIP PROBE 50 DEGREE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19103954
Report Number1320894-2024-00100
Device Sequence Number20668481
Product Code GEI
UDI-Device Identifier20653405988332
UDI-Public(01)20653405988332(17)290129(10)202401311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAES-50SP
Device Lot Number202401311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic